I had Botox done before and always being happy with the outcome result. This time, I came to Houston and got Botox. The following morning, I got a droopy eye. I went to a second doctor who promised he can fix the problem by injeccting 15 units more. Now, I look even worse and uneven, with a droopy eyebrow aside from the droopy eye. I'm using Alphagan P, but now I'm really concerned. How long will this last?
Droopy Eye and Eyebrows After Botox
Doctor Answers (5)
Let Botox settle for a few months
Just let it settle, and in a few months it will be all better. You will likely see improvement in several weeks. You can safely start with Botox after things have worn off. Hope this helps.
Droopy eyelid and droopy brow are two seperate issues
A droopy eyelid results from unwanted relaxation of the levator muscle. In your situation, the droopiness happened rather early and some swelling (i.e. adding weight to the lids) may have been involved, too.
The brow droop results from over-relaxation of the frontalis muscle. this muslce creates the horizontal forehead creases. It sounds like the second doctor tried to counteract the droopy brow by injecting Botox into the orbicularis muscle. Sometimes, this works, but not always.
Longevity of these side effects depend on the amount of Botox present in these muscles. It may be anything between 4 and 16 weeks. There is probably not much to do at this point aside from watchful waiting. In addition, talk to your doctors.
Droopy eye and eyebrow
This is an unfortunate incident, but your droopy eye and brow should not be permanent because the effects of Botox are not permanent. The droopy eyelid is uncommon but can occur particularly when the injection site on the forehead is close to the eyebrow. You should see gradual improvement over the next 1-2 months. You might want to inform both of your doctors what happened to help prevent this complication from occurring in their future patients.
You might also like...
Upper eyelid "ptosis"
Dear Ana Vickie,
Unfortunately, you have been given Botox too close to the eye. this has resulted in weakness of the muscle that helps open the eyelid (AKA the Levator Muscle).
The reason Alphagan helps is because it works on another muscle (AKA Muller's Muscle) keep the eyelid open.
As you know Botox generally lasts about 3-4 months. Fortunately the effect of Botox on the Levator Muscle is shorter than it is in other areas. You should begin to see improvement within a couple of months.
As evidenced by your previous experience with Botox, I can assure you that Botox is a a safe product that can achieve excellent results in the hands of a properly trained plastic surgeon.
Good luck with your treatment.
The longevity of the droop depends on whether you respond to the Alphagan.the
I just complete a study of patients referred for management after developing a droopy upper eyelid after cosmetic BOTOX. This is a rare situation but that fact I know will be of little comfort.
The dose of BOTOX you got to treat the orbicularis oculi after developing the droop is much higher than is usually advised. The orbicularis is the muscle that helps close the eye. If it is weakened too much you actually will have trouble closing the eye and this can lead to severe drying of the corneal surface which believe it or not is much more serious a problem then difficulty opening the eye. At least when you can't open the eye, it is protected. When the eye does not close properly, the corneal drying can threaten vision. The usual dose of BOTOX to adjust the heavy eyelid is less than 4 units of BOTOX.
The upshot of my study is that if you respond to the Alphagan, then the longevity of the ptosis is likely to be 4 to 6 weeks. If the eyelid is not improved by the drops, the ptosis is likely to take 3 to 6 months or longer to resolve.
I would recommend that you get assessed by a fellowship trained Oculoplastic surgeon in your area to evaluate the eye and monitor your progress to having resolution of the issue. The American Society for Ophthalmic Plastic and Reconstructive Surgery maintains a directory of members on their website: ASOPRS.org.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.